Texas, 2006

Flash Flood in Texas, July 1, 2006

July 1, 2006 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 1, 2:22 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 1, 2:22 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT SAT JUL 1 2006

.DISCUSSION...
CONVECTIVE ACTIVITY HAS INCREASED CONSIDERABLY THIS AFTERNOON,
WITH SHOWERS AND THUNDERSTORMS COVERING THE SOUTHEASTERN THIRD OF
SOUTH CENTRAL TEXAS. THIS BROAD AREA OF CONVECTION WILL CONTINUE
TO SLOWLY PROGRESS NORTHWARD THROUGH THE REST OF THE DAY. AREA WIDE
RAINFALL AMOUNTS OF HALF OF AN INCH ARE EXPECTED BY SUNDAY MORNING,
WITH SOME AREAS POSSIBLY RECEIVING THREE INCHES DURING THIS TIME
FRAME.

PWAT VALUES WILL CONTINUE TO BE ON THE INCREASE OVER THE NEXT FEW
DAYS AS UNSTABLE PATTERN ALOFT AND DEEP TROPICAL MOISTURE FROM THE
GULF WILL PERSIST. DESPITE THE INCREASE IN MOISTURE, WILL HOLD OFF
ON A FLASH FLOOD WARNING FOR NOW, AS THE REGION IS STILL IN A DROUGHT
AND THE GROUND CAN HOLD A GOOD AMOUNT OF PRECIP. HAVING SAID THAT,
A FLASH FLOOD WATCH MAY BE NECESSARY THE BEGINNING OF THE WEEK, AS
THE NAM AND GFS BOTH INDICATE THAT THE UPPER TROUGH WILL LINGER
ACROSS THE REGION. THIS WILL LEAD TO A WET PATTERN THROUGH THE
MIDDLE OF THE WEEK. THE NAM KEEPS THE BEST CHANCES FOR RAIN AROUND
THE HOUSTON AREA, EXTENDING THE RAIN BOUNDARY ONLY TO THE EASTERN
THIRD OF OUR CWA. THE GFS SUGGESTS A MORE AREA-WIDE RAIN EVENT,
BUT WITH LOWER QPF. WENT WITH A MIDDLE-GROUND APPROACH ON BOTH
PARAMETERS.

TEMPERATURES THROUGH THE MIDDLE OF THE WEEK WILL BE A FEW DEGREES
LOWER THAN NORMAL FOR EARLY JULY, AS CLOUD COVERAGE WILL LIMIT DAYTIME
HEATING. A GRADUAL WARMING TREND IS EXPECTED LATE IN THE WEEK AS
MOISTURE AXIS SLOWLY EXITS THE REGION.

&&

.FIRE WEATHER...
A GOOD CHANCE FOR WETTING RAINS WILL CONTINUE THROUGH THE
BEGINNING OF THE WEEK. THIS COUPLED WITH HIGHER RELATIVE
HUMIDITIES WILL RESULT IN FIRE THREATS BEING LOW HEADING INTO THE
4TH OF JULY HOLIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  73  88 / 50 60 50 60
AUSTIN BERGSTROM INTL AIRPORT  69  87  71  88 / 50 60 50 60
DEL RIO INTL AIRPORT           72  89  74  89 / 50 50 50 40
SAN ANTONIO INTL AIRPORT       69  85  73  87 / 60 60 50 60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jul 1, 4:37 AM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT SAT JUL 1 2006

TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A POTENTIAL FOR HEAVY RAINS AND LOCALIZED FLOODING TODAY
AND TONIGHT AS AN UPPER LOW INTERACTS WITH INCREASING GULF MOISTURE
OVER TEXAS. THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD
AREA OF SOUTH AND EAST TEXAS WITH THE HIGHER POTENTIAL GENERALLY
ALONG AND EAST OF I-35.

SPOTTY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS
PARTS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT...WITH MOST OF THIS
RAIN ACCUMULATING GRADUALLY. HOWEVER...SMALLER SCALE WEATHER
FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO
FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD
WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS THIS WEEKEND
SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF
A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH SUNDAY NIGHT. THE CHANCE OF RAIN WILL
DECREASE SLIGHTLY BEYOND SUNDAY. HOWEVER...THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 1, 1:28 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT SAT JUL 1 2006

TXZ173-191>194-205>209-220>225-012130-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
228 PM CDT SAT JUL 1 2006

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON WITH THE SHOWERS AND
STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL TEXAS...

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH WARM MOIST TROPICAL AIR
FROM THE GULF OF MEXICO COULD RESULT IN SHORT LIVED FUNNEL CLOUDS THIS
AFTERNOON ACROSS THE COASTAL PLAINS INTO SOUTH CENTRAL TEXAS. THE
FUNNELS ARE NOT EXPECTED TO TOUCH GROUND...HOWEVER CAUTION SHOULD
BE TAKEN IN THE RARE EVENT ONE OF THESE FUNNELS DOES REACH NEAR
OR BRIEFLY TOUCHES THE GROUND AS THEY CAN BE DANGEROUS. ALSO GUSTY
WINDS OF 30 TO 40 MPH WILL ACCOMPANY THE LEADING EDGE OF THESE
THUNDERSTORMS.
Local storm report, Jul 1, 1:48 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     10 N GONZALES           29.65N 97.45W
07/01/2006                   GONZALES           TX   PUBLIC

            2 FUNNELS REPORTED.

&&

SCHUMACHER

The radar

The Laughlin AFB radar (KDFX), 113 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bandera

When
July 1, 6:00 PM CST to 7:00 PM CST
Where
Bandera County, 5 mi S of Bandera
Reported by
EMERGENCY MANAGER
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

Thunderstorms in the late afternoon produced between 2 and 3 inches of rain near Vanderpool. The flash flooding that developed very quickly closed SH187 south of Vanderpool.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526803.